Side Effects of Carac or Efudex

1866 Posts | Page(s): Prev 12...130 131 132 133 134 ...186187 Next 

RE: Side Effects of Carac or Efudex

by Addie817 on Tue Jun 08, 2010 07:09 PM

Quote | Reply

Darjeeling,

I actually did not feel very well my first week.  I had headaches and was nauseous and tired too.  During the middle I didn't feel too bad, but then started to get really tight in the neck and wake up with headaches toward the end.  I applied in the evening, so I assume the morning headaches were treatment-related.  I've been done for just under a week now, and have started to feel back to normal.

Hope that helps somewhat!

Addie

RE: Side Effects of Carac or Efudex

by Darjeeling on Thu Jun 10, 2010 10:18 AM

Quote | Reply

Dear Addie,

Thanks for the reply. It does make me feel better! I stopped the cream because I had been reading about DPD enzyme deficiency causing similar whole body symptoms and I want to be tested for that before I continue. I have a lot of drug sensitivities but people have died from this cream if they  lack DPD to metabolise it. The test is supposedly cheap and easy to access so I will check it out and then begin the treatment again, but on a smaller area, if I am clear. I see my Dr in 3 weeks to request the test. Thanks again! I've never used this message system before and I am most impressed! Thanks so much Addie, Darjeeling

RE: Side Effects of Carac or Efudex

by helgarr2000 on Mon Jun 21, 2010 07:00 PM

Quote | Reply

I am on my 11th day with carac and i won't go anywhere, however after six surgeries and 3 to go on my face and 15 freeze offfs i am pleased that this will hopfully stop it for five years or so. I will go though looking like hamburger as to having so many surgeries on my face. I have no scares, this will clear my face like new when I am though I hope. I was told to use Genalog .01% after the treatment is over to heal the skin. Now when I do venture out I get a lot of stares, however at 70yrs old I don't care, I would rather be cancer free. If your wedding is that close, wow better talk to your doctor about some other method until after the honeymoon. I look many years younger than I am. So once before I did this with another cream not as strong and it did not work like this on is. I lived in the desert in El Paso, Texas where the temps get to 120* we rode horses in the desert without hats, bad mistake, now I am paying for it. haha Good luck with the Marriage we are on our 28th year together and happy. I wish a lifetime of happiness for you too. helen

RE: Efudex Repair

by helgarr2000 on Mon Jun 21, 2010 07:12 PM

Quote | Reply

my insert said to use only a mosteriser nothing else to clean the area before putting the cream on and two hours later put the mosterizer on. well i have not had to put any on yet. I am sore and I get white skin that flakes off, I get very tired is that part of this?? Any way it says take two weeks the doctor says six weeks. So who knows?? I just want it gone for good. hahaa so tired of it all.

RE: Efudex Repair

by helgarr2000 on Mon Jun 21, 2010 07:28 PM

Quote | Reply

On Jul 28, 2006 12:00 AM Luckycat wrote:

MikeMike...We're definitely on the same page. I honestly considered the burka route myself. I thought; "...now I understand the use of such a garment..." Truly, I have become a little more hardened to the sideways glaces I get as I stroll through the day. I feel like I should explain myself to others and find myself doing it now and then. Out in the sun? EEK! I did that, too, and I was amazed that just a few moments indescretion could cause such a brightening of my already blushing face!! Your approach to self medicating is similar to mine ie: of one is good; two must be much better. I have tried to do the ultimately proper steps using Carac in hopes that, if I adhere exactly to the directions I've been given; the greatest results will occur. On the other hand, as I understand it; after the initial two hours from applying the cream, there isn't much we can do to undo it's action. Yes; apparently we're the only ones discussing this right now. This forum is helpful w/one respondant or several. I'm enjoying this. Rumor has it that we will emerge w/baby soft skin but, beware, it will be more sensitized to UV/AV and so be careful. I've been told to stay out of the sun which is very hard as I am an outdoor person. Ok...now your turn. ;>)

my son is dermo doc and he says sunscreen, stay out of sun period during the treatment. the stares in wal-mart are hard to take so I now send my poor husband shopping. I wish I had listened to my grand mother who all my life said wear a bonnet or hat. Well now I am paying for not listening she also said wear long sleeves and I said yeah right in 120* day!!! She had beautiful skin in her nineties by the way. Should have listened. She lived to be 102yrs old. Well I don't want to scare the kids so I say inside and go out after dark to get the mail. haha

RE: Antibiotic Cream With Carac

by Kellie-Jean on Wed Jun 23, 2010 03:06 PM

Quote | Reply

How long did your healing process take after the 21 days of Carac.  I'm on my 5th day of Efudex, and nothing much has happened yet.  As a teacher, I'm trying to get this done before the end of August.  From what I've seen of other people's blogs with pictures, it seems they have used the cream for 14 days and then started looking normal again about 21 days after the treatment ended. 

RE: Side Effects of Carac or Efudex

by Kellie-Jean on Wed Jun 23, 2010 03:29 PM

Quote | Reply

Addie,

I noticed your message on the board.  I just started my Efudex cream 5 days ago.  I feel a bit of nausea and a slight headache like you did.  At first, I thought maybe it was just nerves about what is going to happen soon to my face.  Did you use the Carac one or twice a day during your 28-day program?  I'm so looking forward to it being over and done with.

Kellie-Jean 

RE: Side Effects of Carac or Efudex

by Dawnnoelm on Thu Jun 24, 2010 01:02 AM

Quote | Reply

On Jun 23, 2010 3:29 PM Kellie-Jean wrote:

Addie,

I noticed your message on the board.  I just started my Efudex cream 5 days ago.  I feel a bit of nausea and a slight headache like you did.  At first, I thought maybe it was just nerves about what is going to happen soon to my face.  Did you use the Carac one or twice a day during your 28-day program?  I'm so looking forward to it being over and done with.

Kellie-Jean 

Greetings,

I am new to posting here. I have had all three skin cancers - one sc, 4 bc, and one mm all within the last 11 months. I am 42 year old "reformed" sun-worshipper. I started carac on Monday, today being Wed and am getting a nasty headache. I am doing it 2x day. I am not sure I can continue with this headache as I am in nursing school and it is pretty bad.

I am just treating my entire chest area as I cannot do my face yet or I would have to go on leave from school...

Did the headaches continue for your entire treatment?Thanks in advance.

 

RE: Side Effects of Carac or Efudex

by Kellie-Jean on Sat Jun 26, 2010 03:46 PM

Quote | Reply

I had a headache the first two days, but the third day I was fine.  Today (Sat.), I have a mild headache.  I found getting out to the midnight showing of a movie helped, but I'm only at the end of my first week.  I've started seeing red patches on my forehead and my skin on the rest of my face is getting red, so this will probably be the start of the discomfort.  I hope the headaches don't continue because the other side effects are going to be bad enough!  I even thought of asking my dermo dr. to give me some Tylenol with coedine (sp?) to help with the discomfort as it comes on stronger.  Let me know how it goes.

Kellie-Jean

RE: Side Effects of Carac or Efudex

by Addie817 on Tue Jun 29, 2010 08:05 PM

Quote | Reply

Hi Kellie-Jean,

I did Carac once a day in the evening.  I would wake up with headaches and soreness in my neck pretty much every morning, especially toward the end.  I did a six week treatment (originally supposed to do 4 weeks, but the results were delayed).  One aspirin in the morning usually helped on normal days.  I've been off of treatment for three+ weeks now and I have no more headaches or side effects. 

As for post-treatment, my 'spots' are still very pink.  I went to my doctor last week and she stated that the carac hadn't worked as well as we had hoped, so we are going to start something new in September.  Boo!

1866 Posts | Page(s): Prev 12...130 131 132 133 134 ...186187 Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.